Drug-Induced Liver Injury From Enobosarm (Ostarine), a Selective Androgen Receptor Modulator / Harjot Bedi, Carl Hammond, David Sanders, Hui-Min Yang, Eric M. Yoshida. - (ACG Case Reports Journal 8 (2021) 1 (January); p. 1-3)
- PMID: 34368386
- PMCID: PMC8337042
- DOI: 10.14309/crj.0000000000000518
Anabolic steroids are well-known to cause liver injury, which may manifest with jaundice and elevated liver enzymes. Selective androgen receptor modulators (SARMs) have been developed to enhance muscle bulk without the side effects associated with exogenous androgen steroids. We report a case of significant cholestatic liver injury associated with a SARM, ostarine (enobosarm), similar to that associated with anabolic steroids. Liver injury from SARMs has not been reported frequently, and we speculate that this may be seen more often as the consumption of SARMs increases in the athletic market.